Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 61, NWS Charleston, WV

June 19, 2007McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 19, 2007, 6:48 PM EDT for McDowell County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 6:48 PM EDT (22:48 UTC)
Expired
Jun 19, 2007, 7:15 PM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County McDowell County, WV

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 192248
SVRRLX
WVC047-192315-
/O.NEW.KRLX.SV.W.0061.070619T2248Z-070619T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDOWELL COUNTY IN WEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 643 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF
  NORTHFORK...OR ABOUT 6 MILES NORTHWEST OF TAZEWELL...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF NORTHFORK BY 715 PM EDT...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3719 8174 3706 8158 3735 8116 3751 8136

$$

12
2 follow-up statements
000 
WWUS51 KRLX 192300
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT TUE JUN 19 2007

WVC047-192315-
/O.CON.KRLX.SV.W.0061.000000T0000Z-070619T2315Z/
MCDOWELL WV-
700 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MCDOWELL COUNTY...

AT 652 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CUCUMBER...OR
ABOUT 10 MILES NORTHWEST OF TAZEWELL...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELBERT BY 705 PM EDT...
  ANAWALT...JENKINJONES...MAYBEURY AND 7 MILES SOUTH OF KEYSTONE BY
  715 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3719 8174 3706 8158 3735 8116 3751 8136

$$
000 
WWUS51 KRLX 192314
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT TUE JUN 19 2007

WVC047-192324-
/O.EXP.KRLX.SV.W.0061.000000T0000Z-070619T2315Z/
MCDOWELL WV-
714 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCDOWELL COUNTY EXPIRES AT 715
PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3719 8174 3706 8158 3735 8116 3751 8136

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:44 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 19, 3:44 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT TUE JUN 19 2007

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A
COLD FRONT FOLLOWS...AND HIGH PRESSURE BUILDS BACK IN FOR
WEDNESDAY AND THURSDAY. A LOW PRESSURE SYSTEM WILL AFFECT THE
AREA LATE FRIDAY THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WARM AND HUMID CONDITIONS CONTINUE AHEAD OF A VIGOROUS COLD FRONT
CURRENTLY PUSHING THROUGH THE LOWER GREAT LAKES AND BACK INTO THE
MID MISSISSIPPI VALLEY. A SHARP DISCONTINUITY CAN BE SEEN IN THE
VISIBLE SATELLITE IMAGERY DEPICTING THE CONTRAST IN AIR MASSES. MID
LEVEL CLOUD DECK PLAGUING THE CWA THIS MORNING BROKE UP A
BIT...GIVING A DECENT AMOUNT OF INSOLATION TO MUCH OF THE AREA. THIS
HAS ALLOWED THE TEMPERATURES TO INCREASE BACK INTO THE MID 80S THIS
AFTERNOON WITH DEWPOINTS IN THE MID TO UPPER SIXTIES. THROW INTO THE
MIX A LITTLE INSTABILITY...AND THIS HAS PAVED THE WAY FOR CONVECTION
THIS AFTERNOON WELL OUT AHEAD OF THE COLD FRONT. TRIGGERS HAVE BEEN
HARD TO PINPOINT...BUT THE LOCAL MODELS HAVE IDENTIFIED A FEW AREAS
OF OMEGA IN THE LOW TO MID LEVELS THAT HAVE HELPED TREMENDOUSLY IN
PAINTING THE NEAR TERM POP FIELDS TODAY.

ON THE WHOLE...EXPECTING THE REMAINDER OF THE DAY TO BE ONE OF THE
BETTER AERIAL COVERAGE DAYS IN TERMS OF RAINFALL...THUNDERSTORMS
THIS AFTERNOON AND EVENING...TAPERING TO SHOWERS OVERNIGHT WITH THE
LOSS OF THE ENERGY OF THE SUN. SEVERE WEATHER IS POSSIBLE...SO WILL
WATCH FOR SOME HAIL THAT MAY REACH SEVERE LIMITS...ALTHOUGH FORECAST
SOUNDINGS HAVE BEEN SHOWING FAIRLY HIGH PRECIPITABLE WATER VALUES
ACROSS THE REGION. WATER LOADING COULD HINDER THE SEVERE POTENTIAL A
BIT.

COLD FRONT MOVES THROUGH OVERNIGHT. SIGNIFICANT DRYING THROUGH THE
COLUMN WILL OCCUR IN THE WAKE OF THE SYSTEM WITH WINDS OUT OF THE
NORTHWEST. THE RESULT...A NEARLY CLOUDLESS SKY ON WEDNESDAY WITH
PLEASANT TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
QUIET START TO THE PERIOD WITH HIGH PRESSURE IN CONTROL.  LIKELY
WILL HAVE RIVER VALLEY FOG EARLY THURSDAY MORNING.  HIGH PRESSURE
CONTINUES ITS DOMINANCE THURSDAY.  DID LEAVE IN SLIGHT CHANCE POPS
IN AFTERNOON AS NAM12 SHOWS LEAD IMPULSE IN NW FLOW.

QUESTION FOR THURSDAY NIGHT AND FRIDAY IS DIFFERENCE BETWEEN
NAM12...WHICH SHOWS STRONGER IMPULSE IN NW FLOW CLIMATOLOGICALLY
FAVORED TO RESULT IN MCS TRAVELING SE.  THIS WOULD AFFECT FAR
NORTHERN SECTIONS INITIALLY FRIDAY AND THEN MUCH OF THE AREA FRIDAY
NIGHT.  ROLLED WITH GFS SOLUTION WHICH HAS BEEN CONSISTENT IN
DEPICTING THIS FEATURE FOR LATE FRIDAY NIGHT AND SATURDAY.

FEATURE LOOKS TO HAVE GOOD ALBEIT NARROW AXIS OF UNSTABLE AIR WITH
DECENT CAPE AND H85 DEW POINTS FEEDING INTO IT.

TEMPERATURES LOOKED GOOD ALL AROUND SAVE TO LOWER LOWS A BIT FURTHER
UNDER RADIATIVE CONDITIONS WEDNESDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NW FLOW ALOFT DOMINATES THROUGH THE PERIOD WITH BIG UPPER LEVEL
RIDGE OVER THE W INITIALLY...NOSING EASTWARD THRU THE OH VALLEY BY
DAY 7...WHILE MAINTAINING AN ANCHOR OVER THE ROCKIES.  FOLLOWED HPC
SOLUTION WITH A WEAK COLD FRONT APPROACHING SATURDAY AND MOVING
THROUGH SATURDAY NIGHT.  THIS IS ACTUALLY A COMPACT SOUTHERN STREAM
SYSTEM WITH REMARKABLE MODEL TO MODEL CONSISTENCY.

A SYSTEM LIKE THIS WILL LIKELY PRODUCE ONE OR MORE MCS/S IN THE WARM
ADVECTION OUT AHEAD OF IT GIVEN AXIS OF INSTABILITY FEEDING INTO
IT...WHICH THEN TRACK SE INTO THE FORECAST AREA FRIDAY NIGHT INTO
SATURDAY.  THIS SYSTEM ITSELF ROLLS ON THROUGH SATURDAY NIGHT.

THE WEATHER THEN TURNS HOT EARLY NEXT WEEK AS THE UPPER RIDGES NOSES
IN OVER THE AREA...WITH GFS/ECMWF H85 TEMPERATURES 20-22C.  A
DISTURBANCE / AN MCS OR EVEN A COLD FRONT IN THE NW FLOW ALOFT ALOFT
RAISES THE POSSIBILITY FOR THUNDERSTORMS AGAIN DAY 7.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONVECTION IS MOVING INTO THE AREA FROM THE SOUTHWEST AHEAD OF A
VIGOROUS COLD FRONT TO THE NORTHWEST. AREAS OF CLEARING IN THE CLOUD
COVER THIS AFTERNOON WILL AID IN THE DEVELOPMENT OF CB AREA
WIDE...AND MOST LOCATIONS WILL SEE SHOWERS OR THUNDERSTORMS AT SOME
POINT FOR THE REMAINDER OF THE DAY. ALL IN ALL...EXPECTING AN
INCREASE IN THE COVERAGE OF ACTIVITY UNTIL THE SUN SETS...THEN
SHOULD SEE THUNDERSTORMS DECREASING IN INTENSITY TO SHOWERS ALONG
THE COLD FRONTAL BOUNDARY. THIS FEATURE SHOULD MOVE THROUGH THE AREA
OVERNIGHT WITH SIGNIFICANT DRYING TAKING PLACE. BY DAWN...CLEAR
SKIES SHOULD PREVAIL. THIS ALSO MAKES THE VISIBILITY FORECAST
TRICKY. AS LOCATIONS CLEAR OUT...MVFR CONDITIONS COULD SET UP
ALLOWING FOR RADIATIONAL COOLING COUPLED WITH A MOISTENED SURFACE
FROM THE EXPECTED ACTIVITY TODAY.

NO SIGNIFICANT WEATHER EXPECTED FOR WEDNESDAY.

IFR/LIFR IN FOG POSSIBLE LATE WEDNESDAY NIGHT TO DAWN THURSDAY AND
AGAIN LATE THURSDAY NIGHT TO DAWN FRIDAY...ESPECIALLY KEKN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...26
Hazardous weather outlook, Jun 19, 3:53 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE JUN 19 2007

KYZ101-103-OHZ066-067-075-083>087-WVZ006-007-013-014-202000-
GREENUP-BOYD-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-LINCOLN-PUTNAM-
353 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING...AHEAD OF AN ADVANCING COLD FRONT. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-105-VAZ003-004-WVZ005-024-025-033-202000-
CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL-
353 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

OHZ076-WVZ008>011-015>020-026>032-034>040-046-047-202000-
WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
353 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...AHEAD OF AN ADVANCING COLD FRONT. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jun 19, 5:09 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT TUE JUN 19 2007

WVZ047-192145-
RANDOLPH WV-
509 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR RANDOLPH COUNTY...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH CENTRAL RANDOLPH
COUNTY...OR ABOUT 23 MILES SOUTH OF ELKINS...MOVING NORTHEAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CHEAT
  BRIDGE...VALLEY HEAD...MILL CREEK...HUTTONSVILLE...DAILEY AND
  BEVERLY.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 5:17 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT TUE JUN 19 2007

WVZ047-192145-
RANDOLPH WV-
517 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE POCAHONTAS COUNTY UNTIL 545 PM...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL RANDOLPH
COUNTY...OR ABOUT 18 MILES SOUTH OF ELKINS...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CHEAT
  BRIDGE...BOWDEN...GLADY...HUTTONSVILLE...HARMAN AND DAILEY.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 5:40 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT TUE JUN 19 2007

KYZ101-OHZ075-076-083-085>087-WVZ007>011-192230-
GREENUP KY-LAWRENCE OH-ATHENS OH-WASHINGTON OH-MEIGS OH-GALLIA
OH-JACKSON OH-MASON WV-JACKSON WV-WOOD WV-PLEASANTS WV-TYLER WV-
540 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR OHIO AND WEST VIRGINIA COUNTIES ALONG THE OHIO RIVER...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS FROM MARIETTA TO 30 MILES
SOUTHWEST OF OAK HILL...OR FROM MARIETTA TO 8 MILES SOUTH OF WEST
PORTSMOUTH...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAYS
  BRANCH...SOUTH PORTSMOUTH...ARVILLA...WILLOW ISLAND...WAVERLY AND
  DAVISVILLE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 5:40 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT TUE JUN 19 2007

KYZ101-OHZ075-076-083-085>087-WVZ007>011-192230-
GREENUP KY-LAWRENCE OH-ATHENS OH-WASHINGTON OH-MEIGS OH-GALLIA
OH-JACKSON OH-MASON WV-JACKSON WV-WOOD WV-PLEASANTS WV-TYLER WV-
540 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR OHIO AND WEST VIRGINIA COUNTIES ALONG THE OHIO RIVER...

AT 540 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM MARIETTA TO
30 MILES SOUTHWEST OF OAK HILL...OR FROM MARIETTA TO 8 MILES SOUTH
OF WEST PORTSMOUTH...MOVING EAST AT 30 MPH...APPROACHING THE OHIO
RIVER.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAYS
  BRANCH...SOUTH PORTSMOUTH...ARVILLA...WILLOW ISLAND...WAVERLY AND
  DAVISVILLE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 6:03 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT TUE JUN 19 2007

WVZ031-032-192230-
TAYLOR WV-HARRISON WV-
603 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FOR TAYLOR AND HARRISON COUNTIES
FROM THE NATIONAL WEATHER SERVICE...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS OVER CLARKSBURG...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  MEADOWBROOK...MEADLAND...MCGEE...STONEWOOD...SHINNSTON AND NUTTER
  FORT.

WIND GUSTS TO **FILL-IN** MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF **FILL-IN** INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 6:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT TUE JUN 19 2007

KYZ101-103-OHZ076-085>087-WVZ005>011-013>015-017-019-020-192315-
GREENUP KY-BOYD KY-LAWRENCE OH-WASHINGTON OH-MEIGS OH-GALLIA
OH-KANAWHA WV-PUTNAM WV-MASON WV-JACKSON WV-WIRT WV-CABELL WV-WOOD
WV-DODDRIDGE WV-PLEASANTS WV-TYLER WV-WAYNE WV-LINCOLN WV-RITCHIE WV-
630 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM PADEN CITY
TO ASHLAND...OR JUST WEST OF THE OHIO RIVER...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SUMMIT...
  LOCKWOOD...MAVITY...LEOPOLD...BLANDVILLE AND NEW MILTON.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE PRODUCING RAINFALL
RATES UP TO AN INCH AND A HALF PER HOUR. THIS WILL CAUSE PONDING
OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.